AMIODARONE - INDUCED SKIN PIGMENTATION: TWO CLINICAL CASES. TOXIDERMIE LA AMIODARONĂ - DOUĂ CAZURI CLINICE

Virgil Patrascu, Florentina Delcea, Raluca Niculina Ciurea, Tchernev Georgi, Corneliu Cristian Georgescu, Anastasiya Atanasova Chokoeva, Andreea - Oana Enache

Abstract


Abstract

Introduction: Worldwide increased consumption of pharmaceuticals products have led to the registration of more and more iatrogenic reactions, 50% of these being cutaneous. Amiodarone-induced skin pigmentation is frequently found in dermatology, with an incidence of 75%, mostly being revealed by photosensitivity and hyperpigmentation. In most cases, these symptoms are reversible, disappearing when the treatment is stopped; the vital prognosis is not affected, though there is a high impact on the patient’s quality of life.

Patients and Method: We report two patients who presented with blue-gray hyperpigmentation of the face, without other symptoms. We performed clinical examination along with serum biochemical tests and histopathological examination for both patients.

Results: The patients’ history revealed amiodarone administration for cardiovascular conditions, in both cases, for approximately four years. Laboratory exams were normal. Histopathological exams confirmed the diagnosis of amiodarone-induced skin pigmentation in both cases. Daily sunscreen and local depigmentation treatment was prescribed at hospital discharge for both patients. Amiodarone was replaced with another antiarrhythmic agent. In a follow-up visit two months later, the blue-gray facial hyperpigmentation had faded significantly in both cases.

Conclusions: These cases correspond clinically and histologically with typical amiodarone-induced skin pigmentation, which occurred after 48 months of continuous therapy and a cumulative dose of 584 g for the first case, respectively 48 months and a cumulative dose of 365 g for the second case. Amiodarone-induced toxidermia may cause severe aesthetic problems and it may also increase the occurrence of other diseases in the context of skin agin aging.

Key words: 

toxidermia, amiodarone, blue-grey hyperpigmentation. 

Rezumat

Introducere: Consumul crescut de produse farmaceutice pe plan mondial face să se înregistreze tot mai multe reacții iatrogene, mai mult de jumătate dintre acestea ind cele cutanate. Toxidermia la amiodaronă este frecvent întâlnită în practica dermatologică, având o incidență de 75 %, manifestată cel mai adesea prin fotosensibilitate și hiperpigmentări. În majoritatea cazurilor, aceste manifestări sunt reversibile și dispar la întreruperea tratamentului; ele nu pun în joc prognosticul vital, însă au un impact major asupra calității vieții pacienților.

Bolnavi și metodă: Prezentăm doi pacienți care au solicitat consult dermatologic pentru hiperpigmentarea gri-albăstruie asimptomatică a faciesului. Pentru fiecare bolnav am efectuat examene clinice și paraclinice, acestea din urmă constând în investigații de laborator și examen histopatologic.

Rezultate: Din anamneză reținem administrarea în cazul ambilor pacienți a amiodaronei, de aproximativ patru ani, pentru patologia cardio-vasculară. Examenele de laborator au fost în limite normale. Examenul histopatologic a con rmat în ambele cazuri diagnosticul de toxidermie la amiodaronă. La externare, pacienților li s-a recomandat utilizarea cremelor fotoprotectoare și a celor depigmentante. Amiodarona a fost înlocuită cu un alt antiartmic. Bolnavii au fost evaluați la două luni de la externare, hiperpigmentarea a scăzut în intensitate în ambele cazuri.

Concluzii: Cazurile prezentate corespund clinic și histopatologic cu hiperpigmentarea tipică post amiodaronă apărută după 48 luni de terapie continuă și o doză cumulativă de 584 g pentru primul caz, respectiv 365 g după 48 de luni în cel de-al doilea caz. Toxidermia la amiodaronă ridică probleme atât din punct de vedere estetic cât și prin favorizarea apariției altor afecțiuni în contextul accentuării îmbătrânirii cutanate.

Cuvinte cheie: 

toxidermie, amiodaronă, hiperpigmentare gri- albăstruie 


Full Text:

PDF

Refbacks

  • There are currently no refbacks.




Copyright (c) 2016 Romanian Journal of Clinical and Experimental Dermatology

Creative Commons License
This work is licensed under a Creative Commons Attribution-ShareAlike 4.0 International License.

—Print : ISSN 2392–7461, ISSN-L 2392–7461 
—Online : ISSN 2392-8697, ISSN-L 2392-7461

Editor-In-Chief and Managing Editor - Victor Gabriel Clatici
 

 

 

Creative Commons License
Romanian Journal of Clinical and Experimental Dermatology by Tarus Media is licensed under a Creative Commons Attribution-ShareAlike 4.0 International License.
Based on a work at http://www.rojced.com/index.php/rojced/index.
Permissions beyond the scope of this license may be available at tarusmedia.ro